Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What causes sensations in leg while coughing after L4/5 implantation?

User rating for this question
Answered by

Practicing since : 2004
Answered : 2419 Questions
I am told that I have a valzalvo condition of some sort. I had recently an implant L4/5, doing well but every time I cough, sneeze or laugh I get sensations down each of my legs in the back. Any thoughts?
Posted Thu, 27 Feb 2014 in Brain and Spine
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer: Explaining why it happens Detailed Answer: Hi there Read your query Actually the answer to the query is a relatively simple one You know what happens basically is that the abdomen and the spine is in the same section. So whenever there is a increase in the abdominal pressure, as when you cough or when you sneeze, the pressure affects the implant. It will take some time. As the surgical parts heal, the wound becomes better, the stress becomes relatively less. The pressure on the implant compresses the nerve where the implant moves marinally. And this pressure on the nerve causes the sudden symptoms. I hope that explains you why it happens. So you just need to wait for it to heal. Best of luck Any further queries are most welcome Dr Saumya Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor